Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 66, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 6:12 AM CDT for Cheatham County, Tennessee. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 6:12 AM CDT (11:12 UTC)
- Expired
- Mar 30, 2021, 1:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
224
WGUS84 KOHX 301112
FLSOHX
Flood Advisory
National Weather Service Nashville TN
612 AM CDT Tue Mar 30 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Harpeth River Near Kingston Springs affecting Cheatham County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC021-301800-
/O.NEW.KOHX.FL.Y.0066.210330T1112Z-210330T1800Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
612 AM CDT Tue Mar 30 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Harpeth River Near Kingston Springs.
* From this morning to this afternoon.
* At 6:00 AM CDT Tuesday the stage was 20 feet and falling.
* Action stage is 18.0 feet.
* Flood stage is 20.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:00 AM CDT Tuesday was 25.0 feet.
* Forecast...The river is expected to fall below action stage by
this afternoon.
* Impact...At 20.0 feet, Flooding of the Kingston Springs City Park
begins and water approaches Pinnacle Hill Road and East Kingstons
Springs Road. Several secondary roads near the river become
impassable.
&&
LAT...LON 3629 8712 3617 8710 3613 8700 3604 8704
3614 8724 3631 8720
$$
Shamburger1 follow-up statement
840
WGUS84 KOHX 301802
FLSOHX
Flood Advisory
National Weather Service Nashville TN
102 PM CDT Tue Mar 30 2021
...The Flood Advisory is expired for the following rivers in
Tennessee...
Harpeth River Near Kingston Springs affecting Cheatham County.
TNC021-301915-
/O.EXP.KOHX.FL.Y.0066.000000T0000Z-210330T1800Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT Tue Mar 30 2021
...The Flood Advisory for the Harpeth River Near Kingston Springs
has expired.
* At 12:00 PM CDT Tuesday the stage was 16 feet and falling.
* Flood stage is 20.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:00 AM CDT Tuesday was 25.0 feet.
* Forecast...The river is expected to fall to 7.7 feet Saturday
evening.
&&
LAT...LON 3629 8712 3617 8710 3613 8700 3604 8704
3614 8724 3631 8720
$$
WhiteheadWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 3:07 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 30, 3:07 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 307 AM CDT Tue Mar 30 2021 .DISCUSSION... Clear skies overnight with morning low temperatures in the lower to middle 40s. Skies will be mostly sunny during the morning hours with clouds increasing this afternoon a head of the next frontal system. The short term models are in excellent agreement that a longwave troughs will move through the central US. This will once again turn the winds southerly and open up the Gulf of Mexico moisture. A flash flood watch is in effect from this evening through early Thursday morning. Total rainfall looks to range from around 1" northwest to 2.25" southeast. Several rivers are already running high so any additional rainfall could exasperate the local streams and creeks. Temperatures today will warm nicely with highs in the lower middle 70s. Once the trough comes through there will be sharp drop in temperatures. Highs tomorrow will be 10 to 25 degrees cooler than today. Overnight lows Wednesday night/Thursday morning will be in the upper 20s to around 30s and even colder the next night. Those that may have planted already should pay attention. Since the growing season has started outside of the Cumberland Plateau some sort of NPW will be needed...but will wait until the rainfall at least gets starts. The extended models are not in as good of agreement. The GFS has a broad trough moving through the Central US past the end of the current extended forecast while the EURO is much slower. Have included a small chance for pops next Tuesday. Temperatures will rebound from the frigid temperatures after the cold front. && .AVIATION... 06Z TAF DISCUSSION. VFR conditions are expected this TAF period. Light south to southeast winds and only a few cirrus clouds will be seen early in the TAF period, but winds will increase substantially by/after 15Z with gusts near/over 20 kts at times. Increasing low to mid level clouds and -SHRA will arrive at airports between 30/22Z to 31/01Z and continue past the current TAF period, with a few TS possible Tuesday evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 51 54 31 51 / 10 90 80 10 0 Clarksville 75 46 51 28 48 / 40 100 60 10 0 Crossville 71 57 60 28 43 / 0 100 100 30 0 Columbia 74 52 53 30 50 / 30 90 80 10 0 Lawrenceburg 74 55 57 30 50 / 20 90 90 10 0 Waverly 75 46 50 30 49 / 70 90 80 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from this evening through late Wednesday night for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys- Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton- Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......12 AVIATION........Shamburger
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Mar 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams is ongoing as a result of weekend rainfall event. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region tonight. Main concern will be damaging winds. A flash flood watch is in effect for all of middle Tennessee starting this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several river and stream levels will remain elevated through at least midweek, some continuing through Sunday...with some warnings and advisories continuing also. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region through early Wednesday morning. Main concern will be damaging winds. A flash flood watch is in effect for all of Middle Tennessee through Wednesday evening. With already significant saturated ground conditions, 1 to 2 inches...with locally higher amounts around 3 inches...of rainfall possible. Rainfall will cause excess runoff and localized flash flooding, including adding additional water level rises on already elevated area rivers and creeks. It is expected to turn colder late week with several frosty nights. A widespread freeze is expected Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:07 PM CDT | River Flood Warning | OHX | Hickman | 68 hr |
| Mar 30, 6:44 AM CDT | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 46 hr |
| Mar 30, 9:45 AM CDT | River Flood Advisory | OHX | Stewart | 7 days |
| Mar 30, 3:48 PM CDT | River Flood Advisory | OHX | Humphreys, Perry | 37 hr |
| Mar 30, 3:55 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 21 days |
| Mar 30, 4:02 PM CDT | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 30, 4:06 PM CDT | River Flood Advisory | OHX | Davidson | 19 hr |
| Mar 30, 4:17 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 7 days |
| Mar 30, 6:06 PM CDT | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 21 days |
| Mar 30, 6:13 PM CDT | River Flood Advisory | OHX | Davidson | 3 days |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.